Over a month ago, I was diagnosed with PCOS My

Patient

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed acne, had nausea a couple days and mood swings.

It is my second month now. I have vomitted 3 times over 2 days and even experienced some chest pain. The doctor prescribed me medicine for indigestion/gas but told me to stick with the birth control as it is common to experience side effects.

It has been 2 days now and while the chest pain has subsided, I vommited once each day.

Should I stick with the birth control? I would like to go off it but I wonder if it is necessary for me due to my PCOS.

Symptoms:  Vomitting
Doctor

A:   Hello
Thanks for posting your query.

Birth control pills are a good line of management for polycystic ovaries. Side effects like mood swings, gastro intestinal disorders, headache, etc are common. You can afford to continue the pills as long as the vomiting is not severe enough to cause dehydration. In case you feel you want to stop them you could do the same. Other modalities like inositol, metformin and weight management can be tried to bring your disorder under control. Discuss these options with your treating doctor.
Hope this helps
Regards

Comments / Follow Ups

Patient: Thank you doctor for your response.

I feel fine during the day. I take the pill at night - around 11pm - and wake up around 5 am to throw up. This has happened over last two days. Should I stop taking the pill of this continues?
Doctor: Hello
You can stop the pill but abrupt stopping like this can lead to breakthrough bleeding. There is a chance of heavy bleeding. Hence we advise you to meet your doctor and consider alternate medicines like tranexemic acid to stop bleeding in case you get breakthrough bleeding on stopping pills.
Regards

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

Q: I have these red bumps developing over the last few days on my chest ands little on my Neck but don't know if it is...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews